Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 2, NWS Duluth, MN
NWS Duluth, MN issued this frost advisory at May 17, 2016, 3:17 PM CDT for 4 counties in Wisconsin; Pine County, Minnesota. It took effect at May 18, 2016, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 3:17 PM CDT (20:17 UTC)
- In effect from
- May 18, 2016, 1:00 AM CDT
- Expired
- May 18, 2016, 7:48 AM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
Counties Pine County, MN, Burnett County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467 WWUS73 KDLH 172017 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 317 PM CDT TUE MAY 17 2016 ...TONIGHT WILL BE A FROSTY ACROSS MUCH OF THE NORTHLAND... .HIGH PRESSURE WILL PROVIDE THE NORTHLAND ANOTHER CLEAR AND CALM NIGHT. TEMPERATURES WILL DIP INTO THE MIDDLE TO LOWER 30S ACROSS MUCH OF THE NORTHLAND. WARMER WEATHER IS EXPECTED IN THE COMING DAYS...SO TONIGHT WILL LIKELY BE THE LAST NIGHT TO BE CONCERNED OF FROST FOR THE FORESEEABLE FUTURE. MNZ038-WIZ006>009-180630- /O.NEW.KDLH.FR.Y.0002.160518T0600Z-160518T1300Z/ PINE-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...PINE CITY...HINCKLEY...GRANTSBURG... SPOONER...HAYWARD...PHILLIPS 317 PM CDT TUE MAY 17 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES...30 TO 37. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND WARM BACK UP ABOVE FREEZING BY THE MIDDLE OF WEDNESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ G2
3 follow-up statements
336 WWUS73 KDLH 180322 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1022 PM CDT TUE MAY 17 2016 ...ANOTHER FROSTY NIGHT ACROSS THE NORTHLAND... MNZ038-WIZ006>009-181300- /O.CON.KDLH.FR.Y.0002.160518T0600Z-160518T1300Z/ PINE-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...PINE CITY...HINCKLEY...GRANTSBURG... SPOONER...HAYWARD...PHILLIPS 1022 PM CDT TUE MAY 17 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GRANING
312 WWUS73 KDLH 180835 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 335 AM CDT WED MAY 18 2016 MNZ038-WIZ006>009-181300- /O.CON.KDLH.FR.Y.0002.000000T0000Z-160518T1300Z/ PINE-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...PINE CITY...HINCKLEY...GRANTSBURG... SPOONER...HAYWARD...PHILLIPS 335 AM CDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...TEMPERATURES AROUND FREEZING WILL START TO RISE AFTER 6 AM. * IMPACTS...TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
612 WWUS73 KDLH 181248 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 748 AM CDT WED MAY 18 2016 MNZ038-WIZ006>009-181400- /O.CAN.KDLH.FR.Y.0002.000000T0000Z-160518T1300Z/ PINE-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...PINE CITY...HINCKLEY...GRANTSBURG... SPOONER...HAYWARD...PHILLIPS 748 AM CDT WED MAY 18 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WERE QUICKLY WARMING THIS MORNING ENDING THE THREAT FOR FROST. $$ MELDE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this frost advisory went out at May 17, 12:37 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 17, 12:37 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1237 PM CDT TUE MAY 17 2016 .SHORT TERM...(Today through Wednesday) Issued at 258 AM CDT Tue May 17 2016 Fantastic weather to get outdoors on tap through the week and into the weekend. An area of high pressure building southeast from southern Manitoba into the mid/upper Mississippi river valley today will result in mainly sunny skies and seasonable temperatures. The 850mb high associated with this sfc high gradually moves east across the northern/central Plains into the mid-Mississippi river valley today and tomorrow resulting in the light northerly winds at low levels today changing to southwesterly by late Wednesday, slightly slower than originally anticipated. Highs in the 60s today, upper 60s to low 70s on Sunday. This morning patchy fog is possible throughout much of the region due to the calm winds and dew point depressions of 0-5 degrees in most locations. However, some scattered mid-level clouds advecting in from the north will result in temperatures not falling as low and interrupting the fog development process, so widespread dense fog is not anticipated. With the the light northerly flow continuing today temperatures should be similar to yesterday with some mid-level clouds possible as diurnal heating results in some fair-weather cu. Yesterday a few showers did develop resulting in a trace to a hundredth or two of rain in some locations, a product of the strong mid-May sun producing steep low/mid-level lapse rates and resulting instability to develop showers/virga. Today as drier air continues to filter in from the north-northwest this is much less likely to happen today. A weak lake breeze will develop and push inland in the afternoon resulting in cooler temperatures around Lake Superior - as cool as the mid 50ss across the north shore - but otherwise in the low to mid 60s. Relative humidity values falling to 25 to 35 percent in the afternoon, with the very light winds precluding fire weather concerns. Diurnally-driven clouds will diminish this evening with winds becoming near calm. Weak warm air advection aloft will result in slightly warmer low temperatures, though areas of northwest Wisconsin adjacent to the U.P. could see lows near freezing - elsewhere in the mid to upper 30s. With drier air in place, no fog expected. Warmer and mostly sunny on Wednesday as the high shifts to the east and warm air advection ramps up in the afternoon. Light southwest winds, with cooler air from Lake Superior moving inland across the tip of the Minnesota Arrowhead limiting highs to the mid 60s north of Lutsen, but otherwise in the upper 60s to low 70s - a tad cooler than previously forecast but still mild across the board. Dry again with relative humidity values falling to 25 to 35 percent in the afternoon. A very low chance for a shower or thunderstorm across the tip of the Minnesota Arrowhead along an elevated warm front mainly across northwest Ontario but extending south into the Arrowhead. The weak low/mid level convergence along the front combined with some mid-level moisture could result in scattered showers/storms. This seems unlikely under the mid level ridge but given the strong heating at this time of year resulting in steep low level lapse rates it does not seem implausible given enough mid-level moisture. Confidence is fairly low in precipitation developing, but some scattered cu across the Arrowhead are expected. .LONG TERM...(Wednesday night through Monday) Issued at 258 AM CDT Tue May 17 2016 High pressure will have settled over the southern Great Lakes Wednesday night. This high will then meander around the Great Lakes through Saturday. Mid level ridging will be over the area during this time, even though there will be periods of baggy trofiness at 500 millibars Wednesday night through Friday. Regardless, this will be a quiet weather pattern. An omega block drifts over the region Saturday night before shifting east by Sunday night. At the surface, high pressure will be nearby through Sunday night. However, the ECMWF is the fastest at bringing showers and storms into the area Sunday night and Monday. The GFS keeps the rain out of the region Sunday night and until late afternoon Monday. With these differences, used a blended pop approach which leads to low pops for Sunday night and Monday. Temps will be near to slightly above average through the long term. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1232 PM CDT Tue May 17 2016 VFR conditions expected through the TAF period. Current cumulus field with bases around 7kft expected to diminish to scattered or event to SKC between 23z and 01z. Then, cumulus should develop once again around 15z with bases around 6kft. Winds to stay less than 10kts with a large surface ridge overhead, with the exception of KHYR where northeast winds with a few gusts to 15kts to continue through 22z. && .PRELIMINARY POINT TEMPS/POPS... DLH 61 38 68 41 / 0 0 0 0 INL 66 38 73 43 / 0 0 0 0 BRD 64 40 70 44 / 0 0 0 0 HYR 62 33 68 41 / 0 0 0 0 ASX 60 36 68 41 / 0 0 0 0 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && SHORT TERM...JJM LONG TERM...GSF AVIATION...LE
Hazardous weather outlook, May 17, 4:54 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 454 AM CDT TUE MAY 17 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-181230- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 454 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-181230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 454 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JJM MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Frost Advisories in Wisconsin, 2016Frost Advisories in Minnesota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.